MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTF
Health Effect - Clinical Codes Fall (1848); Pain (1994); Swelling (2091)
Date of Event 12/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The information received regarding the event is not sufficient to determine the cause of the event.A dhr review for this catalog number, ar-503-tttf and lot number 108761211 combination found no related information.Facility sent device to third party.
 
Event or Problem Description
It was reported that on (b)(6) 2015 a patient underwent a right tka procedure.On (b)(6) 2017 patient had a right tka revision due to tibial loosening.During the revision surgery the following arthrex products were explanted: tibial tray, ar-503-tttf, lot 108761211 ((b)(4)) and the bearing implant ar-513-bf10, lot 113601414 ((b)(4)).To complete the procedure an arthrex tibial tray size 6 and an arthrex bearing implant 16 mm were implanted.Patient is a female, dob: (b)(6).Patient had a history of morbid obesity with a gastric bypass surgery.Patient was in the obese range by bmi ((b)(6)) at the time of revision which is contraindicated for tka.Surgeon reported that patient fell post operatively.Bone scan results (b)(6) 2016: initial perfusion images were unremarkable.The blood pool and delayed images demonstrated increase activity in the region of the right proximal tibia medially greater than laterally.It was noted that this is likely related to postsurgical change.Results mentioned that infection/loosening is less likely but cannot be excluded.Diagnosis indicated probable post-surgical changes of the right knee.Patient medical records dated (b)(6) 2016 noted: patient reported continued pain and swelling with mild feelings of instability.She also reported having some medial pain around tibial plateau with weight bearing activities, walking, daily household chores.She reported being unable to exercise.Kneeling and squatting are painful but normal standing was okay.Patient was noted to walk with slight limp and has days of swelling.Examination of the right knee demonstrated swelling.Palpation of the right knee demonstrated medial tibial plateau and lateral tibial plateau tenderness.Mild effusion of the right need was also noted.Range of motion exam demonstrated no crepitus with motion.Pain with flexion but no pain with extension were noted.Records also noted she does have play with mid flexion laxity.It was discussed with patient that she may have micro-motion of tibial component, has some mid flexion laxity on exam and patient was told she would have to wait until (b)(6) 2017 for a procedure.Medical records date (b)(6) 2016 noted: records noted that surgeon recommended a total knee due to pain in the knee that is increased with activity and weight bearing.Patient also had interference with activities of daily living.Patient had pain with a limited passive range of motion with crepitus and swelling.Records noted that the patient x-rays showed periarticular osteophytes and joint space narrowing.Operative report dated (b)(6) 2017 noted: "decision was made to remove the polyethylene bearing and possibly increase it 1-2 mm.After removing it pliers were placed on the tibia and with compression and distraction there was no obvious loosening or expression of serous fluid at the cement tibial interface.The surgeon actually lifted the lower leg off the table with the pliers on the tibia and it would not disengage from the cement.The tibial was subluxed forward and osteotome was placed on the anterior lip of the tibia and it was tapped with moderate force.On the third tap the tibial was sprung loose from the cement interface.There was no cement adhered to the tibial component or any bone.The third tap of moderate force separated and debonded the tibia from the cement without evidence of gross loosening.".

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6321859
Report Number1220246-2017-00020
Device Sequence Number1251459
Product Code JWH
UDI-Device Identifier00888867106710
UDI-Public00888867106710
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2018
Device Catalogue NumberAR-503-TTTF
Device Lot Number108761211
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2017
Initial Report FDA Received Date02/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-513-BF10 IBALANCE TKA BEARING, LOT 113601414
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient Weight102